MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-211-E
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left knee was revised.Reason for revision was not reported to the rep, but x-rays were provided.A baseplate, insert, and patellar component were revised.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: device name#tritanium bplate triathlon s2 ; cat#5536b200 ; lot#ctd75316, device name#tritanium patella-asymmetric ; cat#5552-l-320 ; lot#y1p71, it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's left knee was revised."a patella component which has displaced from the bone and a tibial component which appears subsided and in extension".A baseplate, insert, and patellar component were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding subsidence involving a triathlon patella was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this patient underwent a cementless, robotically assisted cruciate retaining total knee arthroplasty with patella resurfacing.Approximately three months later revision was necessary for displacement of the tibia and patella.I can confirm that this occurred since i was able to view the x-rays showing the displaced components.I cannot confirm that the event of revision occurred since i have no documentation for it such as office notes, operation note, or x-rays following the revision.The root cause of this event cannot be determined with certainty.However, in my opinion and experience, displacement of two components within a three month period after surgery is unusual and i would implicate surgical technique as a likely cause.I don't believe that this type of displacement can be attributed to patient activity level or weight.If the implant record is correct, the surgeon used a cruciate stabilized insert with a cruciate retaining femoral component.This would need to be clarified as that would be not compatible with proper function.Operation reports for the index and revision surgery would help to clarify this.I would not assign any causality to the implant itself.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: this patient underwent a cementless, robotically assisted cruciate retaining total knee arthroplasty with patella resurfacing.Approximately three months later revision was necessary for displacement of the tibia and patella.I can confirm that this occurred since i was able to view the x-rays showing the displaced components.I cannot confirm that the event of revision occurred since i have no documentation for it such as office notes, operation note, or x-rays following the revision.The root cause of this event cannot be determined with certainty.However, in my opinion and experience, displacement of two components within a three month period after surgery is unusual and i would implicate surgical technique as a likely cause.I don't believe that this type of displacement can be attributed to patient activity level or weight.If the implant record is correct, the surgeon used a cruciate stabilized insert with a cruciate retaining femoral component.This would need to be clarified as that would be not compatible with proper function.Operation reports for the index and revision surgery would help to clarify this.I would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRITANIUM PATELLA-ASYMMETRIC
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15527009
Report Number0002249697-2022-01424
Device Sequence Number19501772
Product Code MBH
UDI-Device Identifier07613327336504
UDI-Public07613327336504
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132624
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-211-E
Device Catalogue Number5552-L-320
Device Lot NumberY1P71
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight67 KG